Thunderstorm Wind, Roane
- When
- November 28, 10:15 PM EST to 10:30 PM EST
- Where
- Roane County, 4 mi SSW of Oliver Spgs
- Measured
- 65 kt (75 mph) estimated sustained
- Property damage
- $400,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.000, -84.367
Anderson County line. The damage started around Poplar Creek Road in Roane County and crossed Ollis Road traveled northeast along Joel Road and then across Johnson Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
The National Weather Service sent a survey team to Oliver Springs along the Roane...Anderson County line. The damage started around Poplar Creek Road in Roane County and crossed Ollis Road traveled northeast along Joel Road and then across Johnson Road. At this point the damage path entered Anderson County and continued across Bennett Road and Highway 62 and ended just beyond Richards Drive. The length of the damage was caused by straight line winds with all the debris falling in generally the same direction. The damage indicates that wind speed was generally between 70 and 80 mph.Between 20 and 30 homes were damaged with three so heavily damaged that they may face demolition. Mature trees were uprooted, other large tree trunks were snapped off like twigs and power poles and phone poles were toppled. Also, two businesses on the town's main thoroughfare, Tri-County Boulevard, were heavily damaged, including a RaceWay gas station, where the awnings over the gas pumps was ripped off and four gas pumps were overturned. The other business was Green's Farm and Garden Coop which lost a roof and some siding on a storage building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 28, 9:00 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EST MON NOV 28 2005
.DISCUSSION...CURRENT FORECAST APPEARS TO BE GENERALLY ON TRACK AS
CONVECTIVE BAND PROGRESSES SLOWLY THROUGH THE FORECAST AREA. WILL
UPDATE ZONE TO FRESHEN WORDING SOMEWHAT BUT MAJOR CHANGES DO NOT
APPEAR WARRANTED AT THIS TIME.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...AND WEST POLK.
VA...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
LCMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST MON NOV 28 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM CST MON NOV 28 2005 /406 AM EST MON NOV 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG SOUTHERLY WIND WILL BRING AN INCREASINGLY WARM AND MOIST AIR TO THE AREA. THIS COMBINED WITH STRONG WIND SHEAR ALOFT WILL LEAD TO A THREAT OF SEVERE WEATHER ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH LARGE HAIL ALSO BEING A THREAT. SOME TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND THE SOUTHERN TENNESSEE VALLEY. THE TIME OF THE GREATEST SEVERE WEATHER THREAT WILL LIKELY BE FROM AROUND SUNSET IN THE PLATEAU COUNTIES TO AROUND MIDNIGHT IN THE MOUNTAINS. THE STRONG SOUTHERLY WINDS AHEAD OF THE LOW PRESSURE SYSTEM WILL ALSO RESULT IN WINDS IN THE MOUNTAINS TODAY AND TONIGHT BETWEEN 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479536.